Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 3, 2021, 7:34 PM MDT for Union County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 7:34 PM MDT (01:34 UTC)
- Expired
- Jul 3, 2021, 8:00 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
County Union County, NM
The radar
The Cannon AFB radar (KFDX), 213 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
452
WWUS85 KABQ 040134
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
734 PM MDT Sat Jul 3 2021
NMZ227-230-040200-
Union County-Johnson and Bartlett Mesas Including Raton Pass-
734 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 800 PM MDT...
At 734 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Capulin, or 11 miles south of Des Moines, moving
southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Union
and east central Colfax Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3655 10377 3641 10400 3642 10401 3648 10401
3649 10402 3647 10403 3665 10415 3672 10386
TIME...MOT...LOC 0134Z 064DEG 7KT 3660 10391
$$
40What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 3, 6:03 PM MDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 3, 6:03 PM MDT, 1 hour 31 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 603 PM MDT Sat Jul 3 2021 .AVIATION... 00Z TAF CYCLE Showers and thunderstorms will continue through the early night, with most ending after midnight. Most of the storms will impact central areas between the Continental Divide and eastern highlands. Storms look to move S/SE. Convective based east canyon winds look to reach KSAF- KABQ again this evening. Another mix of MVFR/IFR cigs look likely again heading into Sunday morning with abundant monsoon moisture over eastern NM. Another round of showers and thunderstorms Sunday forming over the western and central mountains, then moving off the mountains to between the SSE and SSW. && .PREV DISCUSSION...320 PM MDT Sat Jul 3 2021... .SYNOPSIS... Daily rounds of showers and thunderstorms will continue through the week ahead. Some thunderstorms will be capable of producing locally heavy rainfall mainly along and east of the continental divide through Tuesday night. There will then be a decrease in thunderstorm coverage and wetness Wednesday and Thursday, when cells will probably hug the high terrain. Models depict a return of better moisture and precipitation coverage Friday and Saturday. High temperatures will generally remain below normal across the east each day, with readings near and above normal farther west. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... Afternoon convection is firing up along ridgetops this afternoon with the center of the 593dm H5 high becoming more centered over western NM on its way to the Four Corners area tonight into Sunday. The 12Z morning ABQ sounding sampled a healthy 1.15" PWAT, which will support efficient rain producing storms today. Storm motions will be the slowest over the Gila and along the continental divide closest to the upper high center. Burn scars and spots along the divide that received downpours yesterday will be the most susceptible to the threat of flash flooding. Meanwhile, better steering flow exists over the northern mountains which will generally drift storm cells S/SE over the adjacent upper Rio Grande Valley and highlands late this afternoon and evening. These cells will likely send an east canyon wind into Albuquerque and Santa Fe during the evening. Convective activity will steadily taper off through the evening, and model guidance is showing storms having a difficult time making it further out over the eastern plains, dropped PoPs there overnight as a result. Otherwise, low clouds and patchy fog will be possible across eastern NM thanks to abundant low- level moisture remaining. Sunday will see the upper high be centered over southeastern UT and the Four Corners region. Afternoon storms look to get a start over the high terrain near the noon hour again, however steering flow will allow for quicker storm motions. In particular to the S/SSE off the central mountain chain out over the eastern plains. 24 LONG TERM...(MONDAY THROUGH SATURDAY)... Scattered to numerous showers and thunderstorms with locally heavy rainfall will return Monday and especially Tuesday, along and east of the continental divide. The center of high pressure at 500 mb will migrate from over the Four Corners on Monday to the AZ/NV border Tuesday, allowing a moist east and southeast flow of low level moisture to stream into the forecast area. Precipitable water values are forecast to climb from around 1 inch on Monday to between 1-1.70 inches on Tuesday. Models are picking up on perturbations in northerly flow aloft rounding the ridge and tracking into the state each day, but the stronger disturbance will be Tuesday afternoon and evening due to an upper level trough exiting the central Rockies. High temperatures will vary from around 4 degrees above normal near the Four Corners to as much as 10 degrees below normal across the east with the coldest readings on Tuesday. There will be a significant downtick in thunderstorm coverage on Wednesday and especially Thursday, but temperatures will remain below normal across south central and eastern areas. Drier air and a backdoor cold front will move over the state from the northeast behind the upper trough exiting the central Rockies on Tuesday. The high pressure system aloft will also migrate toward the Four Corners while building to 596 DAM by Thursday. There should be an uptick in the coverage of showers and thunderstorms Friday and Saturday. A moist backdoor front is forecast to plunge southwestward through the state Friday and Friday night, while the upper high shifts westward again reaching NV by Saturday. This will re-open the door for disturbances to track southward into the state. 44 && .FIRE WEATHER... No fire weather concerns through the forecast period. Upper high currently over southwestern/western NM today will reposition itself over southern UT or the Four Corners area. Daily rounds of afternoon thunderstorms forming over the mountains continue each day, with storm motions staying north-to-south, becoming more northeast-to- southwest later in the week. Abundant monsoon moisture will allow for excellent recoveries each night, but with mostly poor to fair ventilation. The exception will be the northwest corner of the state closest to the upper high center, where the warmest and driest conditions will be. 24 && .AVIATION... 18Z TAF CYCLE 24 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight MDT tonight for the following zones... NMZ208-226-238>240. &&
Hazardous weather outlook, Jul 3, 3:53 AM MDT, 15 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 353 AM MDT Sat Jul 3 2021 NMZ201>241-041100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 353 AM MDT Sat Jul 3 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Slow-moving thunderstorms capable of heavy rainfall will once again support the threat for localized flash flooding this afternoon into the evening hours, particularly on wildfire burn scars. In addition, a strong or severe thunderstorm or two may develop in the northeast plains with hail and gusty outflow being the primary risks. .DAYS TWO THROUGH SEVEN...Sunday through Friday The active monsoon pattern will continue to support elevated storm coverage and the threat for heavy rainfall capable of flash flooding through early next week. Meanwhile, a few strong to severe storms are possible over the eastern plains on Sunday afternoon and evening. The primary threats will be hail and strong gusty outflows. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report severe weather, rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. DPorter
In the hours before
Special weather statement, Jul 3, 1:47 PM MDT, 5 hours 47 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
147 PM MDT Sat Jul 3 2021
NMZ214-215-032015-
Southern Sangre de Cristo Mountains-East Slopes Sangre de Cristo
Mountains-
147 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORA AND
SOUTHWESTERN COLFAX COUNTIES UNTIL 215 PM MDT...
At 146 PM MDT, Doppler radar was tracking a strong thunderstorm over
Coyote Creek State Park, or 14 miles north of Mora, moving south at
25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mora, La Cueva, Ledoux, Cleveland, Black Lake, Coyote Creek State
Park, Morphy Lake State Park, Chacon, Holman and Ojo Feliz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3629 10510 3590 10510 3591 10513 3590 10514
3592 10516 3590 10520 3590 10523 3589 10523
3593 10554 3634 10530
TIME...MOT...LOC 1946Z 004DEG 23KT 3618 10524
33Special weather statement, Jul 3, 3:43 PM MDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
343 PM MDT Sat Jul 3 2021
NMZ224>226-032215-
Upper Tularosa Valley-South Central Mountains-South Central
Highlands-
343 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LINCOLN AND EAST CENTRAL
SOCORRO COUNTIES UNTIL 415 PM MDT...
At 342 PM MDT, Doppler radar was tracking a strong thunderstorm over
Jicarilla, or 21 miles northeast of Carrizozo, moving west at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ancho and Jicarilla.
This includes Highway 380 between Mile Markers 45 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3388 10620 3400 10561 3384 10555 3382 10556
3362 10609
TIME...MOT...LOC 2142Z 071DEG 20KT 3389 10567
33Special weather statement, Jul 3, 5:00 PM MDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Albuquerque NM 500 PM MDT Sat Jul 3 2021 NMZ223-229-233-032330- Central Highlands-Guadalupe County-Northeast Highlands- 500 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SAN MIGUEL AND NORTHWESTERN GUADALUPE COUNTIES UNTIL 530 PM MDT... At 500 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Anton Chico, or 20 miles south of Las Vegas, moving southwest at 25 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Anton Chico and Tecolotito. This includes Interstate 40 near Mile Marker 246. PRECAUTIONARY/PREPAREDNESS ACTIONS... Accumulations of small hail on roads can create very slick and hazardous driving conditions. && LAT...LON 3540 10521 3532 10502 3498 10517 3511 10547 TIME...MOT...LOC 2300Z 027DEG 22KT 3530 10516 33
Special weather statement, Jul 3, 5:02 PM MDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
502 PM MDT Sat Jul 3 2021
NMZ215-032330-
East Slopes Sangre de Cristo Mountains-
502 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLFAX COUNTY UNTIL
530 PM MDT...
At 502 PM MDT, Doppler radar was tracking a strong thunderstorm 16
miles north of Ute Park, or 30 miles east of Questa, moving south at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ute Park.
This includes Highway 64 between Mile Markers 293 and 302.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3686 10494 3657 10483 3657 10486 3656 10492
3657 10493 3655 10494 3652 10516 3681 10517
3684 10515 3687 10496
TIME...MOT...LOC 2302Z 350DEG 17KT 3679 10505
33Special weather statement, Jul 3, 7:10 PM MDT, 24 minutes before
Special Weather Statement National Weather Service Albuquerque NM 710 PM MDT Sat Jul 3 2021 NMZ227-230-040145- Union County-Johnson and Bartlett Mesas Including Raton Pass- 710 PM MDT Sat Jul 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION COUNTY UNTIL 745 PM MDT... At 709 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles south of Des Moines. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Heavy rain will also be possible with this storm. This storm will remain over mainly rural areas of west central Union County. This includes Highway 64 between Mile Markers 389 and 399. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rains will cause water to pond on roads and in low spots. Fast running water will quickly fill arroyos and ditches. && LAT...LON 3659 10396 3673 10383 3667 10362 3645 10382 TIME...MOT...LOC 0109Z 305DEG 1KT 3662 10383 40
Special weather statement, Jul 3, 7:34 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
734 PM MDT Sat Jul 3 2021
NMZ227-230-040200-
Union County-Johnson and Bartlett Mesas Including Raton Pass-
734 PM MDT Sat Jul 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL UNION AND EAST
CENTRAL COLFAX COUNTIES UNTIL 800 PM MDT...
At 734 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Capulin, or 11 miles south of Des Moines, moving
southwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central Union
and east central Colfax Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains will cause water to pond on roads and in low spots. Fast
running water will quickly fill arroyos and ditches.
&&
LAT...LON 3655 10377 3641 10400 3642 10401 3648 10401
3649 10402 3647 10403 3665 10415 3672 10386
TIME...MOT...LOC 0134Z 064DEG 7KT 3660 10391
40The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:57 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 26 min |
| Jul 3, 7:10 PM MDT | Special Weather Statement | ABQ | Union | 35 min |
| Jul 3, 7:15 PM MDT | Flash Flood Warning | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 3, 7:31 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 119 min |
| Jul 3, 7:59 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 2 hr |
| Jul 3, 8:51 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Valencia | 2 hr |
| Jul 4, 12:31 PM MDT | Special Weather Statement | ABQ | Santa Fe | 29 min |
| Jul 4, 12:53 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| Jul 4, 1:16 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 3 hr |
| Jul 4, 1:25 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 4, 1:43 PM MDT | Areal Flood Advisory | ABQ | Chaves | 3 hr |
| Jul 4, 2:00 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Jul 4, 2:31 PM MDT | Special Weather Statement | ABQ | Colfax | 29 min |
| Jul 4, 2:33 PM MDT | Special Weather Statement | ABQ | 27 min | |
| Jul 4, 2:41 PM MDT | Special Weather Statement | ABQ | Mora | 34 min |
| Jul 4, 2:52 PM MDT | Special Weather Statement | ABQ | Colfax | 23 min |
| Jul 4, 2:53 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 4, 3:00 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Jul 4, 3:03 PM MDT | Special Weather Statement | ABQ | San Miguel | 27 min |
| Jul 4, 3:05 PM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Jul 4, 3:28 PM MDT | Special Weather Statement | ABQ | Harding | 32 min |
| Jul 4, 3:33 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 47 min |
| Jul 4, 3:48 PM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 3 hr |
| Jul 4, 3:58 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 62 min |
| Jul 4, 4:15 PM MDT | Special Weather Statement | ABQ | Harding | 30 min |
| Jul 4, 4:19 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 36 min |
| Jul 4, 4:33 PM MDT | Special Weather Statement | ABQ | Torrance | 27 min |
| Jul 4, 4:44 PM MDT | Special Weather Statement | ABQ | Union | 31 min |
| Jul 4, 4:53 PM MDT | Special Weather Statement | ABQ | San Miguel | 37 min |
| Jul 4, 4:58 PM MDT | Special Weather Statement | ABQ | Union | 32 min |
| Jul 4, 5:09 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 3 hr |
| Jul 4, 5:14 PM MDT | Special Weather Statement | ABQ | Harding | 31 min |
| Jul 4, 5:17 PM MDT | Special Weather Statement | ABQ | Guadalupe | 28 min |
| Jul 4, 5:22 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 3 hr |
| Jul 4, 5:25 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 3 hr |
| Jul 4, 5:33 PM MDT | Special Weather Statement | ABQ | Union | 27 min |
| Jul 4, 5:41 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 49 min |
| Jul 4, 5:44 PM MDT | Special Weather Statement | ABQ | Lincoln | 31 min |
| Jul 4, 5:46 PM MDT | Special Weather Statement | ABQ | Guadalupe | 29 min |
| Jul 4, 5:49 PM MDT | Special Weather Statement | ABQ | Guadalupe | 26 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.